stopping ambien after 10 years

Discussion in 'Fibromyalgia Main Forum' started by campbeck97, Apr 15, 2010.

  1. campbeck97

    campbeck97 New Member

    Hi, I'm currently weaning off ambien as I have been having some strange things happening, besides the drugged feelings i have in the morning, But lately over the last few month Id say I have made purchases late at night off ebay after taking the ambien and waiting for it to kick in. I dont remeber doing it at all, also having conversations with family members and not remembering any of it. Scarey Makes me feel like im losing it. Anyone else having this esp after taking it so long? Take care and God Bless My Dr. said to taper down for two weeks every night and then stop. hope thats not to quick on tapering as Ive read it could take a cxouple months to wean off after being on it so long.we will see. Dont know how I will ever sleep???
  2. satchya

    satchya New Member

    I noticed "memory issues" or should I say "lack of memory issues?" with ambien almost immediately after starting taking it. Some days its worse than others. I would forget whole parts of my evening post-ambien. I could remember if my husband reminded me the next day, but it would be foggy.

    That said, I thought I was "addicted" to it, and was afraid to go without it, but my husband who had been taking it for 3+ years stopped taking it cold turkey about 6 months ago and did just fine. So I have been going without it about every other night for a couple of weeks now, and it turns out that I don't have any trouble on the nights I don't take it. It really only works to help me fall asleep if I'm not tired early enough anyway, it's not like it ever helped me "sleep through the night like a normal person" anyway. I'd really like to get off of it entirely, especially since I take so much other "depressant" type medication.
  3. Misfit101

    Misfit101 New Member

    I had huge issues with this med. I couldnt take that drugged feeling the next day. I quit after a week. I was getting up in the middle of the night and raiding the refridgerator! I hate to think of how much I'd weigh if I hadn't stopped. Had no memory of doing it. I had conversations and did things I had no memory of doing. Everyone I know who has taken that med did the same things. Good luck with weaning off...hope you do well.
  4. sunflowergirl

    sunflowergirl Active Member

    Hope you can wean off it successfully.

    I took it off and on for about 4 years, but found I had to cut the original pill in l/3s since I couldn't take the drugged feeling. I would take it for about 4 nights, then about 4 nights without it, until I absolutely had to sleep.

    Then I started taking tylenol PM every other night, and found it worked just as well without the drugged feeling. And.....since kicking caffeine I don't need it anymore.

    I've been reading books by Dr. Daniel Amen, who has been reatured on PBS. He says that anything we take, meaning sleeping pills, caffeined drinks, any type of drug, sugar....etc. etc. will have an affect on our brain. Since then I've been trying to get healthy, and recently I was diagnosed with menier's disease and had to cut my sodium waaaaay down, I'm finding I'm feeling much better. Very little of the dizzies which I always attributed to fibromyalgia.
  5. LonelyHearts

    LonelyHearts New Member